Arkansas, 2005Damaging Wind in Arkansas, August 23, 2005
August 23, 2005 · NWS LZK · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 23, 1:45 PM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 23, 1:45 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
245 PM CDT TUE AUG 23 2005
.DISCUSSION...
SURFACE ANALYSIS CURRENTLY INDICATES STALLED FRONTAL BOUNDARY OVER
WESTERN AND CENTRAL ARKANSAS...GENERALLY NORTH OF A MENA TO
STUTTGART LINE. LARGE H5 RIDGE CENTERED OVER THE WESTERN GULF
COAST WILL CONTINUE TO ACT AS A BLOCKING MECHANISM TO THE
SYSTEM...KEEPING THE BOUNDARY INVOF CENTRAL/SOUTHERN ARKANSAS FOR
SEVERAL DAYS. SCATTERED CONVECTION DEVELOPED DURING THE AFTERNOON...
LARGELY DUE TO OUTFLOW FROM REMNANTS OF MCS AND ASSOCIATED MCV
OVER SERN KS/SWRN MO.
ACTIVITY WILL CONTINUE INTO TONIGHT...THEN AS UPPER TROF MOVES IN
FROM OKLAHOMA AND INTERACTS WITH THE SURFACE BOUNDARY...ACTIVITY
LIKELY TO RE-FIRE NEAR CENTRAL OR SOUTHERN ARKANSAS IN THE FORM OF
AN MCS BEFORE DIMINISHING DURING THE MORNING. SAME SCENARIO LIKELY
AGAIN ON WEDNESDAY...AS WESTERLY/NORTHWESTERLY FLOW CONTINUES AROUND
THE NORTHEAST PERIPHERY OF THE UPPER HIGH.
FRONT WILL WASH OUT BY THE END OF THE WEEK...JUST IN TIME FOR
ANOTHER FRONT TO APPROACH THE AREA FROM THE NORTHWEST. SYSTEM LOOKS
TO BE SLOW-MOVING OR STALL OUT ALL TOGETHER...REPEATING THE PATTERN
OF THE LAST SEVERAL DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR 73 92 73 93 / 50 30 20 20
HARRISON AR 65 84 66 87 / 50 20 30 30
HOT SPRINGS AR 72 92 73 94 / 50 30 20 20
PINE BLUFF AR 74 92 72 92 / 40 40 20 20
MOUNTAIN HOME AR 64 83 64 88 / 50 20 30 40
MONTICELLO AR 74 94 73 94 / 40 40 20 20
SEARCY AR 71 90 72 93 / 50 30 20 30
MOUNT IDA AR 72 91 71 93 / 50 30 20 20
RUSSELLVILLE AR 69 89 71 93 / 50 20 20 20
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT AND LONG TERM...57
Hazardous weather outlook, Aug 23, 1:30 PM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
230 PM CDT TUE AUG 23 2005
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
230 PM CDT TUE AUG 23 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EVENING.
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THIS
TIME...WITH DAMAGING WIND GUSTS EXPECTED. LOCALLY RAIN IS ALSO
EXPECTED WITH SOME OF THESE STORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER ACTIVATION STATEMENT...
LIMITED SPOTTER ACTIVATION IS POSSIBLE BETWEEN 230 AND AND 730 PM.
&&
FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK
55
Thunderstorm Wind, Jefferson
- When
- August 23, 3:00 PM CST
- Where
- Jefferson County, Whitehall
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.267, -92.100
Numerous trees were blown down onto U.S. Highways 270 and 65 at White Hall.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and High Wind in Alaska, August 23, 2005$1.0 million · 80 kt wind · 2 events
- Damaging Wind and Lightning Strikes in Mississippi, August 23, 2005$155,000 · 50 kt wind · 3 events
- Heavy Rain in North Carolina, August 23, 2005$150,000 · 1 event
- Flash Flood in Arizona, August 23, 2005$100,000 · 1 event
- Flood in Arizona, August 23, 2005$30,000 · 1 event
- Flash Flooding and Hail in New Mexico, August 23, 2005$17,000 · 1 in hail · 6 events
- Hail in Kansas, August 23, 20051.75 in hail · 10 events
- Damaging Wind in North Dakota, August 23, 2005$15,000 · 65 kt wind · 1 event
- Hail and Damaging Wind in South Dakota, August 23, 20051.75 in hail · 9 events
- Hail in Colorado, August 23, 20051.75 in hail · 6 events
- Hail in Wyoming, August 23, 20051 in hail · 4 events
- Hail and Damaging Winds in Colorado, August 23, 20051 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476050.